Couldn't find what you looking for?

TRY OUR SEARCH!

I had hip replacement surgery 12/15. I was given Hydrocodone 10/mg/325 mg tabs with the instructions to take every 4-6 hours. Most I have taken in a day is 4 tabs and that was for about 5 days right after I got home. Then cut it down to three. Last 1.5 weeks have been two a day. What I am mainly wondering is what are my chances of experienceing withdrawal symptoms when I stop? And if I do, how pronounced will they be? My goal as of today is for only one a day. I have slowly tapered them off and am hoping that’s the thing to do. The leg kills me when I get up on the morning, but so far I have not had a pill today. I feel shaky and a little cold, but don’t know if that is the leg pain or the pills. My femur bone and hip socket still throb, but I am paranoid about becoming even a little addicted and experiencing unpleasant symptoms when I stop. Most info I find online is addressing people who are taking far more than I am and for a longer period of time. Any input from someone who has been in a similar situation i.e taking pain meds after surgery and their experiences would be greatly appreciated.

Loading...

You are obviously a very bright, mature patient. You should not experience any withdrawal symptoms beyond the ones you may manufacture in your head which usually are just as real. You have not been using the drug long enough and at a high enough dosage to create any physical addiction I'm sure someone will disagree and they may be right. I am giving you my opinion based on 10+ years of experience with Hydrocodone. It is no better than someone else's and certainly not your doctor's. After 10 years my dosage was increased to the Norco recipe recently. I was worried about liver damage with the other mixes but I am on my guard with the higher dosage and the potential for abuse without the acetaminophen brake. I think you are wise to worry about addiction to opiates. They have a very bad reputation and deserve it but I would hate to see you suffer needlessly because you think you are in danger of becoming addicted when that seems unlikely. It sounds to me as if you might want to give yourself a little more time on the pain medication before you stop taking it altogether. If used properly you are unlikely to become addicted to it and it sounds as if you need a little more pain relief. A note: an addictive personality or past problems with addiction with would make all of this a moot point.
Reply

Loading...

I was on that amount but for 4 years But I was taking 6 a day. I don't think you will have any problem stopping them. I had a rough time due to the amount of time I was on them and the amount a day. You have already tapered off so I don't think you will have withdrawals. Please stop them. It is bad if you get hooked like I did. Good luck and God bless you.
Reply

Loading...

My recent experience re. Hydrocodone withdrawal may help anyone on this journey. After shoulder surgery, as needed for pain 10/325 mg hydrocodone, for 6 wks; it really helped the pain, but got to where I needed more for a similar relief response. Danger. I knew that, since the pain post physical therapy was far less without the meds, I needed to stop the drug. I refused to get a refill, too tempting. That first night of cold turkey, restlessness, sweats, chills, serious muscle pains in thighs, pure agony. Next day depressed, same symptoms the next night ensued. Restlessness, was the worst symptom for me. No appetite, lost weight was nice! By day 3, I felt slightly better. Day 4, slight improvement, even slept 2 hrs! After 8 days, I now feel nearly normal again; slept all night! No more leg aches, better appetite, no more depression. My point is if you stick it out, you will get through this! I did it; you can too!
Reply

Loading...

i started taking hydros at age 12 im 39 now im wanting to stop! i havent had 1 all day! only 2 yesterday morning! i started buying them off the streets! i wanna quit!! what can i expect as far as withdrawls? when will it start?
Reply

Loading...


Everyone is different . i was on pain medication for 5 days after I had my appendix removed They gave me a narcotic Codeine to take with some Advil I took it for pain for five days only ...the day I stopped the pain killers  WOW ! WOW WOW  i had a  serious migraine one day and for the next three days went to my ND and who had a few students there and they all agreed with was withdrawal symptoms in fact one person said it was the exact same after effects from the same pain killers . I think I would of just suffered through it without the heavy duty killers had I known the afermath acupressure and acupucture helped a lot ......but then again I small female vegan and I'm super sensitive I do not knlow if these thing contributed ...everything is a factor when looking at this sort of an equation.

Reply

Loading...


Going through the same right now. Total Knee Revision 6 weeks ago (replacement of a poorly done replacement 6 years ago). Originally on Tramadol, Celebrex and Hydrocodone 7.5/325 1 every 4 hours. Stopped the Tramadol with no problems and Celebrex no problems. Trying to stop Hydrocodone but in a lot of pain at night & in the a.m. when getting up. Cut down to only night and have had horrible nausea, chills, hot sweats, severe pain in both legs, for past 3 evenings now - thinking it is a withdrawal but refuse to take any more than what I need late night - not sleeping so that is a problem.

Reply

Loading...

One time I  took pain killer for 5  days  after surgery  I was shocked that I was having withdrawl symptoms, man that stuff is strong . The second time I had  surgery I took the  pain killer only when the pain was  10! The rest of the time I used  Chinese herb  that had on TV doctor  Dr,  Oz mentioned, NO side effects... NO withdrawl at all totally safe my we  ran out the the herbal store and bought Yan Hu Suo,also known as  Corydalis, and I took turmeric pills for anti inflammatory and of course most people know about the power of Arnica Montana and got a massage to help the inflammation and neck shoulder pain

Reply

Loading...

So worried about this. I had shoulder surgery too and have been talking norco 10 mil for the last six weeks. I have been taking 2 to 3 per day..everyday. I am done with the prescription and I do not want any more refills. I am now worried I have to work I can't be sick and in the bathroom all day. What can I do?
Reply

Loading...

My husband was on 60 Hydrocodone/325Tylenol for 4 days, 2 every 4 hours for hip replacement surgery. Then tapered quickly to straight Tylenol. No one told us to taper slowly or what the withdrawal symptoms would be. Hallucinations, delusions, shaking, crying......just awful.....we are on our third night with not much sleep due to withdrawal. Call into doctor today.
Reply

Loading...

Thanks so much for this....it helps with my husband's withdrawal from 60/325 for hip surgery. He thought he was going crazy. No one told us this might happen. We have had three bad nights but the days are a bit better. Will hang in there as you suggested. Thank you so much for telling us to "stick it out".
Reply

Loading...

I just had spine surgery and I was only on hydrocodone for about a week after. During getting off of it, I would wake up at night and be unable to fall asleep for 1hr and a half at a time. During this time I would get hot flashes and chills and couldn't get comfortable. My advice for times like this is to listen to calm/slow music until you fall asleep.
Reply

Loading...

I had a very similar experience. I had surgery on my legs and was prescribed to take 2 tablets of Percocet ever 4-6 hours. The pain was unbearable and so I took the max dose for 4 days. After day 4 I decided to stop because I was worried about addiction (my family has a long history of addictive personalities) so I decided to stop cold turkey not knowing I would experience withdrawals already. The next morning as soon as I woke up BAM the withdrawals started setting in. I was nauseas as could be and my anxiety was out the roof, I couldn't sleep because my legs were restless and I couldn't move them due to pain. At first I thought reality was catching up to me because I was moving states soon afterwards and assumed I was just nervous and almost scared myself out of until I became more educated on the matter. So yes, you can get withdrawals from after just a few days of taking opiates. My suggestion to you is that you cut back just as you have day by day until you are no longer taking any pills, and just be prepared physically and emotionally on the toll it can take for the next week or two weeks.
Reply

Loading...

On day 4 without hydrocodone. Was taking two 7.5/325 a day for 5 weeks following tkr surgery. Tapered down to 1/2 a pill then off. First three days were awful! Felt like I wanted to jump out of my skin, sleepless, hurt all over like the flu. Kept busy, walked, peddled stationary bike and today I am feeling much better, even slept 6 hours last night. For me the addiction was NEVER obvious, did not feel euphoric just managed the pain. But even tapering down did result in a period of pure misery. Just glad to be over this phase of my recovery.
Reply

Loading...

I have been on hydrocodone 10mg 3-4 a day for close to 4 months. Finally had neck surgery two-3 weeks ago. Feel bad all over from lose of weight-lack of appetite for over 5 months, depression- long list of things. Since surgery my worse pain is waking up and take 1 pill, and 3 5mg. 3 times a day. Having trouble with mixed replies on how to get off this med. Any straight out response on how to do this with less horrible side effects? I would really appreciate your help. First sight that seems to talk win a way I can trust.
Sally
Reply

Loading...